Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LESSENING LIPODYSTROPHY BUT INCREASING DRUG REESISTANCE?
Oct 22, 2004

G has been HIV pos for 16 years and been on a wide variety of antiretrovirals and has developed resistance to some of them. In early 2003, viral load was about 40,000 and t cells at 126, when he was put on current Kaletra/Ziagen/Zerit. Viral load became undetectable, and t cells are 403. Due to lipo, he wants to get off Zerit.His doc has given him prescription for Truvada to substitute for Zerit. He was never on Viread but was on Epivir. The Body's TAGline says that Ziagen should not been used with Truvada due to possible resistance, etc. Should he be taking Ziagen and Truvada together since he already has resistance to most Zerit type drugs? This sure is complicated and scary! Keep up your good work. God bless you.

D

Response from Dr. Henry

There is not much published info or expertience about Truvada (tenofovir + FTC) + Ziagen (abacavir). Although those drugs should not generally be used alone (due partly to overlapping resistance profiles) when Kaletra is being used and is still effective that may be less of a concern. I could imagine that to get off Zerit for lipodystrophy reasons some patients would do OK with what your doctor is recommending. KH



Previous
Next Treatment??!!
Next
Tipping over continued

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement